MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550225-18
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported failure to advance and stent dislodgement.It was reported that the xience sierra was advanced, but met resistance and was removed, then the same device was reinserted.It should be noted that the xience sierra, electronic instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.It should also be noted that the xience sierra stent delivery system was advanced to go distal to the first stent, but it met resistance with the other stents.It should be noted that the xience sierra electronic instructions for use states, when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent and reduces the chance of damaging or dislodging the proximal stent.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that one stent was implanted in the moderately calcified, moderately tortuous, mid left anterior descending (lad) coronary artery.Post dilatation was performed and a dissection occurred in the left main coronary artery.The dissection was treated with two or three stents from the left main to the left circumflex coronary artery.The 2.25x18 mm xience sierra stent delivery system was advanced to go distal to the first mid lad stent, but it met resistance with the other stents, so this sds was removed from the anatomy.Additional post dilatation of the other stents was performed and the xience sierra sds was re-inserted, but the stent dislodged from the sds.It is suspected that the xience sierra had interacted with one of the other stents, causing it to dislodge.An attempt to snare out the dislodged stent was unsuccessful.Another stent was implanted to crush the dislodged xience sierra stent in the left main.There was no additional chest pain and no additional medication was required for this device issue.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8582926
Report Number2024168-2019-03560
Device Sequence Number19588195
Product Code NIQ
UDI-Device Identifier08717648227028
UDI-Public08717648227028
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2019
Device Catalogue Number1550225-18
Device Lot Number8120341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;